Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 76, NWS Green Bay, WI

November 23, 2012

NWS Green Bay, WI issued this small craft advisory at Nov 23, 2012, 9:47 PM CST. It took effect at Nov 23, 2012, 10:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 9:47 PM CST (03:47 UTC)
In effect from
Nov 23, 2012, 10:00 PM CST
Expired
Nov 24, 2012, 9:00 AM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WHUS73 KGRB 240347
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
947 PM CST FRI NOV 23 2012

...GUSTY NORTHWEST WINDS AND HIGH WAVES UNTIL SATURDAY MORNING...

.BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY
MORNING...AS STRONG LOW PRESSURE DEPARTING ACROSS CANADA STILL
HAS AN INFLUENCE OVER LAKE MICHIGAN. WINDS AND WAVES WILL WEAKEN
BY LATE SATURDAY MORNING...AS HIGH PRESSURE APPROACHES FROM THE
WEST.

LMZ521-522-541>543-241200-
/O.EXP.KGRB.GL.W.0022.000000T0000Z-121124T0400Z/
/O.NEW.KGRB.SC.Y.0076.121124T0400Z-121124T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
947 PM CST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY.

* WINDS: NORTHWEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO 35
  KTS POSSIBLE THROUGH EARLY TONIGHT...ESPECIALLY OVER FAR NORTHERN DOOR
  COUNTY. WINDS WILL SLOWLY EASE OVERNIGHT INTO SATURDAY MORNING.

* WAVES: 2 TO 4 FT SOUTHERN BAY...TO 4 TO 6 FT CENTRAL BAY TOWARD
  NORTHERN DOOR COUNTY AND ON LAKE MICHIGAN ARE EXPECTED THROUGH
  LATE TONIGHT...THEN SUBSIDE INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
092 
WHUS73 KGRB 240958
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
358 AM CST SAT NOV 24 2012

...GUSTY NORTHWEST WINDS AND HIGH WAVES TO CONTINUE THIS MORNING...

LMZ521-522-541>543-241500-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-121124T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
358 AM CST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* NORTHWEST WINDS 15 TO 25 MPH WITH A FEW GUSTS TO 30 KTS THIS
  MORNING...WILL DIMINISH AND SHIFT WEST BY AFTERNOON.

* 3 TO 5 FT WAVES THIS MORNING WILL SUBSIDE TO 1 TO 3 FT BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 5:47 PM CST, 4 hours earlier.

Area forecast discussion, Nov 23, 5:47 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
547 PM CST FRI NOV 23 2012

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SYNOPSIS...SEASONABLE TEMPERATURES THROUGH EARLY NEXT WEEK...THEN
A WARMING TREND.

THE DOMINANT UPR FEATURE DURING THE PERIOD WL BE THE STG RIDGE OUT
NEAR THE DATELINE...ANCHORED BY POSITIVE HEIGHT ANOMALY OVER THE
BERING STRAIT. THE DOWNSTREAM FLOW OVER NOAM WL BE PROGRESSIVE...
WITH UPR TROF SHIFTG ACRS THE MIDDLE OF THE COUNTRY THIS
WEEKEND...AND INTO THE E BY EARLY NEXT WEEK. RIDGING SHOULD BUILD
INTO THE MIDDLE OF THE CONUS FOR THE LATTER PART OF THE FCST
PERIOD...ONCE THE TROF SHIFTS OFF TO THE E.

THOUGH IT CURRENTLY FEELS RATHER COLD OUTSIDE...TEMPS AREN/T TOO
FAR FROM NORMAL. THEY SHOULD REMAIN NR OR MAYBE A LITTLE BLO
NORMAL THROUGH EARLY NEXT WEEK...THEN WARM TO ABV NORMAL LATE IN
THE PERIOD AS THE UPR RIDGE EDGES INTO THE AREA. WITH GULF
MOISTURE LOCKED UP WELL S OF THE AREA...WE/LL PROBABLY MANAGE A
COUPLE LIGHT PCPN EVENTS AT BEST...AND END UP WITH BLO NORMAL
AMNTS FOR THE WEEK AS A WHOLE.
&&

.SHORT TERM...TNGT/SAT. LAKE-EFFECT EVENT CONTINUING IN N-C WI...
THOUGH THE SNOWS WERE NOT NEARLY AS HEAVY AS LATE LAST NGT AND
EARLY TDA. LOOKS LIKE WE/LL GET HAVE A PROLONGED PERIOD OF
FAVORABLE TRAJECTORIES TNGT. BUT WITH DRIER AIR ARRIVING OVER THE
LAKE...LARGE SCALE SUBSIDENCE...AND INVERSION HEIGHTS LOWERING...
IT WOULD BE HARD TO JUSTIFY KEEPING THE HEADLINES GOING. SO WILL
ALLOW THEM TO EXPIRE AS SCHEDULED AT 22Z...EVEN THOUGH THE
SNOWBELT COULD GET ANOTHER COUPLE INCHES OF SNOW OVERNIGHT.

ALTHOUGH BREAKS IN THE CLDS DEVELOPED OVER ERN WI THIS AFTN...
EXPECT THE CLOUD SHADOW OFF LAKE SUPERIOR TO BE DIFFICULT TO
DISLODGE TNGT. DELAYED THE CLEARING THAT WAS IN THE PREV FCST.
EDGED MINS UP SOME WITH THE EXPECTATION THAT THERE WL BE MORE
CLDS. THAT/S DANGEROUS THOUGH...BECAUSE EVEN AN HR OR TWO OF CLR
SKIES LATE TNGT IN AREAS WITH THE SNOW COVER WL RESULT IN TEMPS
GOING INTO FREE-FALL.

WINDS WERE STARTING TO COME DOWN ACRS MOST OF THE AREA. BUT THE
RAP STILL SHOWED A PERIOD OF 35-45KT WINDS AT 925 MB OVER THE BAY
LATE THIS AFTN INTO EARLY EVENING. WITH WINDS NOW EDGING MORE
TOWARD 320 DEG...THIS SHOULD BE THE WINDIEST PERIOD FOR THE DOOR.
WL EXTEND THE WIND ADVISORY TO 04Z. WL ALSO KEEP KEWAUNEE IN THE
ADVISORY...THOUGH THE ONLY LCN WHICH MIGHT GET THE HIGHER GUSTS IS
RIGHT ALONG THE SHORE OF THE BAY.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. A CLIPPER SYSTEM
SHOULD BRING A LIGHT SNOWFALL TO THE NORTHERN HALF OF WISCONSIN
SATURDAY NIGHT. AMOUNTS SHOULD RANGE FROM A DUSTING FROM WAUSAU TO
KEWAUNEE TO MAYBE AN INCH NEAR THE MICHIGAN STATE LINE. THE BEST
SNOW WILL BE OVER THE UPPER PENINSULA.

THEN GENERALLY DRY WEATHER EXPECTED THROUGH THE REMAINDER OF THE
WEEK WITH NORTHWEST UPPER FLOW AND MAINLY HIGH PRESSURE AT THE
SURFACE. IT LOOKS LIKE THE SHORTWAVE TROUGH CURRENTLY APPROACHING
BRITISH COLUMBIA WILL SLIDE WELL ENOUGH TO OUR SOUTH TO KEEP ANY
SNOW OR RAIN OVER ILLINOIS TUESDAY.

A FEW REINFORCING PUSHES OF COLD AIR WILL ARRIVE NEXT WEEK WHICH
COLD PRODUCE LAKE EFFECT SNOW SHOWERS IN NORTHCENTRAL WISCONSIN
BUT ACCUMULATIONS LOOK TO BE INSIGNIFICANT. TEMPERATURES WILL BE
A FEW DEGREES BELOW NORMAL DURING THE BEGINNING OF THE WEEK AND A
FEW DEGREES ABOVE NORMAL DURING THE LATER PORTION.
&&

.AVIATION...COLD NW FLOW OFF LAKE SUPERIOR AND A THERMAL TROUGH
ACROSS THE REGION SHOULD HELP TO MAINTAIN WIDESPREAD STRATOCUMULUS
ACROSS THE FORECAST AREA OVERNIGHT. CIGS SHOULD GENERALLY RANGE FROM
2000-3000 FT AGL ACROSS NC/C WI...AND 3000-3500 FT AGL IN NE/EC
WI. LIGHT SNOW SHOWERS WILL CONTINUE IN THE LAKE SUPERIOR SNOWBELT
OF NORTH CENTRAL WI TONIGHT...WITH FLURRIES ELSEWHERE ACROSS THE
REGION. CLEARING IS EXPECTED TO OCCUR LATE TONIGHT INTO MID-
MORNING SATURDAY...ALTHOUGH MID/HIGH CLOUDS WILL INCREASE AGAIN
LATE IN THE AFTERNOON. GUSTY NW WINDS WILL DECREASE THIS
EVENING...WITH MUCH LIGHTER WINDS EXPECTED ON SATURDAY...AS A
RIDGE OF HIGH PRESSURE BUILDS INTO WI.

KIECKBUSCH
&&

.MARINE...WL CONT GALE WARNING AS IS. IT MAY NEED TO BE EXTENDED
ANOTHER FCST PERIOD...ESP FOR THE NORTHERN LAKE/BAY ZONES. WL LET
THE EVENING SHIFT MAKE THE FINAL CALL ON THAT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR WIZ022-040.

&&
Hazardous weather outlook, Nov 23, 2:50 PM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CST FRI NOV 23 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
250 PM CST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SNOW SHOWERS COULD RESULT IN SOME HAZARDOUS TRAVEL CONDITIONS
OVERNIGHT...MAINLY IN THE SNOWBELT OF NORTH-CENTRAL WISCONSIN.

WINDS ACROSS DOOR AND KEWAUNEE COUNTY WILL BE STRONG ENOUGH TO
MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

LIGHT SNOW ACCUMULATION COULD RESULT IN HAZARDOUS TRAVEL
CONDITIONS ACROSS THE NORTH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS AND MEASURED
SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-241200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE FORCE GUSTS TO 40 KNOTS ARE EXPECTED THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SKOWRONSKI

In the hours before

Local storm report, Nov 23, 8:51 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY SNOW       WINCHESTER              46.21N 89.90W
11/23/2012  M7.0 INCH        VILAS              WI   PUBLIC

            STORM TOTAL.

&&

SAC
Local storm report, Nov 23, 9:15 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     SNOW             RHINELANDER             45.63N 89.41W
11/23/2012  M1.7 INCH        ONEIDA             WI   BROADCAST MEDIA

            VIA WJFW TV-12.

0908 PM     SNOW             PRESQUE ISLE            46.25N 89.73W
11/23/2012  M4.5 INCH        VILAS              WI   PUBLIC

0908 PM     SNOW             PHELPS                  46.06N 89.08W
11/23/2012  M2.0 INCH        VILAS              WI   PUBLIC

0908 PM     SNOW             ARBOR VITAE             45.91N 89.65W
11/23/2012  M2.5 INCH        VILAS              WI   PUBLIC

0908 PM     SNOW             HAZELHURST              45.79N 89.71W
11/23/2012  M1.5 INCH        ONEIDA             WI   PUBLIC

0908 PM     SNOW             SAYNER                  46.00N 89.53W
11/23/2012  M3.0 INCH        VILAS              WI   PUBLIC

0908 PM     SNOW             LAC DU FLAMBEAU         45.96N 89.88W
11/23/2012  M2.5 INCH        VILAS              WI   PUBLIC

&&
THANKS TO WJFW-TV 12 OUT OF RHINELANDER WISCONSIN FOR THIS REPORT.

SAC
Local storm report, Nov 23, 9:34 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     SNOW             BOULDER JUNCTION        46.11N 89.63W
11/23/2012  M4.5 INCH        VILAS              WI   PUBLIC

            STORM TOTAL

&&

SAC

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.